Alert archive / South Dakota / River Flood Warnings in 2018
River Flood Warning 164, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jul 3, 2018, 11:11 AM CDT for Minnehaha County, South Dakota. It took effect at Jul 3, 2018, 1:00 PM CDT. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2018, 11:11 AM CDT (16:11 UTC)
- In effect from
- Jul 3, 2018, 1:00 PM CDT
- Expired
- Jul 5, 2018, 10:00 AM CDT
- In force
- 45 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Minnehaha County, SD
The radar
The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Split Rock Creek at Corson (COSS2). The gauge peaked at 8.25 ft at Jul 3, 2018, 5:00 PM CDT.
- Action stage
- 7.5 ft
- Minor stage
- 8.5 ft
- Moderate stage
- 11 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06482610, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
070
WGUS43 KFSD 031611
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
1111 AM CDT Tue Jul 3 2018
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in South Dakota...Iowa...
Split Rock Creek Near Corson
Rock River At Rock Valley
...Forecast flooding changed from Moderate to Major severity for the
following rivers in Iowa...South Dakota...
Big Sioux River above Hawarden
Big Sioux River At Akron
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Iowa...Minnesota...
Rock River At Luverne
...Forecast flooding changed from Moderate to Major severity for the
following rivers in Iowa...Minnesota...
Rock River At Rock Rapids
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC149-167-SDC127-042011-
/O.CON.KFSD.FL.W.0095.000000T0000Z-000000T0000Z/
/HWDI4.3.ER.180621T0901Z.180623T0145Z.000000T0000Z.UU/
1111 AM CDT Tue Jul 3 2018
...Forecast flooding increased from Moderate to Major severity...
The Flood Warning continues for
The Big Sioux River above Hawarden.
* until further notice.
* At 10AM Tuesday the stage was 23.46 feet.
* Minor flooding is occurring and Major flooding is forecast.
* Flood stage is 20.50 feet.
* Forecast...The river will crest near 28.2 feet by 7 PM
Friday.
&&
LAT...LON 4308 9654 4308 9641 4302 9646 4291 9649
4291 9658
$$
IAC149-SDC127-042011-
/O.CON.KFSD.FL.W.0096.000000T0000Z-000000T0000Z/
/AKRI4.3.ER.180621T1915Z.180623T2245Z.000000T0000Z.NO/
1111 AM CDT Tue Jul 3 2018
...Forecast flooding increased from Moderate to Major severity...
The Flood Warning continues for
The Big Sioux River At Akron.
* until further notice.
* At 10AM Tuesday the stage was 18.60 feet.
* Moderate flooding is occurring and Major flooding is forecast.
* Flood stage is 16.00 feet.
* Forecast...The river will crest near 20.5 feet by 7 AM
Saturday.
* At stages near 20.0 feet...Highway 48 near Akron is flooded.
&&
LAT...LON 4291 9658 4291 9649 4281 9654 4277 9659
4278 9665
$$
IAC119-MNC133-042011-
/O.EXT.KFSD.FL.W.0161.180704T0433Z-180706T1200Z/
/LUVM5.2.ER.180704T0433Z.180704T1800Z.180705T1200Z.NO/
1111 AM CDT Tue Jul 3 2018
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Rock River At Luverne.
* from this evening to Friday morning.
* At 10AM Tuesday the stage was 7.19 feet.
* Moderate flooding is forecast.
* Flood stage is 10.00 feet.
* Forecast...The river will rise above flood stage this evening and
crest near 12.6 feet by Wednesday afternoon.
* At stages near 12.0 feet...The Luverne city park will be under water.
&&
LAT...LON 4371 9622 4370 9611 4360 9616 4350 9614
4350 9625 4363 9625
$$
IAC119-042011-
/O.EXT.KFSD.FL.W.0162.180704T0900Z-180707T2230Z/
/RAPI4.3.ER.180704T0900Z.180705T1200Z.180706T2230Z.NO/
1111 AM CDT Tue Jul 3 2018
...Forecast flooding increased from Moderate to Major severity...
The Flood Warning continues for
The Rock River At Rock Rapids.
* from late tonight to Saturday afternoon.
* At 10AM Tuesday the stage was 12.56 feet.
* Major flooding is forecast.
* Flood stage is 13.00 feet.
* Forecast...The river will rise above flood stage by Wednesday morning
and crest near 21.1 feet by Thursday morning.
&&
LAT...LON 4350 9625 4350 9614 4338 9611 4331 9618
4334 9625 4341 9619
$$
IAC119-167-042011-
/O.NEW.KFSD.FL.W.0163.180705T2110Z-180707T1907Z/
/RKVI4.2.ER.180705T2110Z.180706T0600Z.180706T1907Z.NO/
1111 AM CDT Tue Jul 3 2018
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Rock River At Rock Valley.
* from Thursday afternoon to Saturday afternoon.
* At 10AM Tuesday the stage was 12.49 feet.
* Moderate flooding is forecast.
* Flood stage is 16.00 feet.
* Forecast...The river will rise above flood stage by Thursday afternoon
and crest near 17.8 feet Thursday night.
* At stages near 19.0 feet...Rock Valley begins to experience flood
problems and sandbagging of storm sewers in the city begins.
&&
LAT...LON 4334 9625 4331 9618 4312 9636 4303 9647
4314 9644 4325 9639
$$
SDC099-042011-
/O.NEW.KFSD.FL.W.0164.180703T1800Z-180705T1500Z/
/COSS2.1.ER.180703T1800Z.180704T0600Z.180704T1500Z.NO/
1111 AM CDT Tue Jul 3 2018
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Split Rock Creek Near Corson.
* until Thursday morning.
* At 10AM Tuesday the stage was 8.05 feet.
* Minor flooding is forecast.
* Flood stage is 8.50 feet.
* Forecast...The river will rise above flood stage this afternoon and
crest near 9.2 feet tonight.
* At stages near 9.0 feet...The parking lot at Badlands Motor
Speedway may be flooded.
&&
LAT...LON 4372 9654 4372 9648 4362 9654 4358 9654
4358 9661 4365 9661
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
BIG SIOUX RIVER
HWDI4 20.5 23.46 Tue 10 AM 28.2 Fri 7 PM 33.9 Sat Jun 23
AKRI4 16.0 18.60 Tue 10 AM 20.5 Sat 7 AM 23.5 Sat Jun 23
ROCK RIVER
LUVM5 10.0 7.19 Tue 10 AM 12.6 Wed 1 PM
RAPI4 13.0 12.56 Tue 10 AM 21.0 Thu 7 AM 20.0 Sat Jun 23
RKVI4 16.0 12.49 Tue 10 AM 17.8 Fri 1 AM 19.8 Sat Jun 23
SPLIT ROCK CREEK
COSS2 8.5 8.05 Tue 11 AM 9.2 Wed 1 AM 12.4 Tue Jun 26
MG1 follow-up statement
549
WGUS83 KFSD 051327
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
827 AM CDT Thu Jul 5 2018
...The Flood Warning is cancelled for the following rivers in Iowa...
South Dakota...Minnesota...
Big Sioux River at Brandon
Big Sioux River near Canton
Flandreau Creek Near Flandreau
Split Rock Creek Near Corson
Rock River At Rock Valley
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC119-SDC099-051357-
/O.CAN.KFSD.FL.W.0160.000000T0000Z-180705T1327Z/
/BBSS2.1.ER.180703T0541Z.180704T0315Z.000000T0000Z.UU/
827 AM CDT Thu Jul 5 2018
The Flood Warning is cancelled for
The Big Sioux River at Brandon.
* At 08AM Thursday the stage was 1203.52 feet.
* Flood stage is 1204.00 feet.
* At stages near 1204 feet...Significant flooding of crop and pasture
land begins. Access to the north end of the Big Sioux Recreation Area
on the west side of Brandon is limited.
&&
LAT...LON 4359 9665 4362 9664 4360 9657 4345 9656
4338 9646 4339 9658 4343 9662 4358 9662
$$
IAC119-167-SDC083-051357-
/O.CAN.KFSD.FL.W.0167.000000T0000Z-180705T1327Z/
/CBSS2.1.ER.180704T0630Z.180704T1915Z.180705T1030Z.NO/
827 AM CDT Thu Jul 5 2018
The Flood Warning is cancelled for
The Big Sioux River near Canton.
* At 08AM Thursday the stage was 1234.87 feet.
* Flood stage is 1235.00 feet.
* At stages near 1235 feet...Flooding begins to affect crop and
pasture land.
&&
LAT...LON 4339 9658 4338 9646 4327 9648 4327 9652
4325 9652 4323 9643 4313 9640 4308 9641
4308 9654 4313 9650 4320 9652 4321 9661
4332 9660 4331 9656
$$
SDC099-051357-
/O.CAN.KFSD.FL.W.0164.000000T0000Z-180705T1500Z/
/COSS2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
827 AM CDT Thu Jul 5 2018
The Flood Warning is cancelled for
The Split Rock Creek Near Corson.
* At 08AM Thursday the stage was 7.00 feet.
* Flood stage is 8.50 feet.
* Forecast...The river crested below flood stage at 7.4 feet. The
river will fall to 7.1 feet by .
&&
LAT...LON 4372 9654 4372 9648 4362 9654 4358 9654
4358 9661 4365 9661
$$
IAC119-167-051357-
/O.CAN.KFSD.FL.W.0163.000000T0000Z-180707T1907Z/
/RKVI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
827 AM CDT Thu Jul 5 2018
The Flood Warning is cancelled for
The Rock River At Rock Valley.
* At 08AM Thursday the stage was 12.26 feet.
* Flood stage is 16.00 feet.
* Forecast...The river will crest below flood stage at 13.4 feet
Friday July 06.
&&
LAT...LON 4334 9625 4331 9618 4312 9636 4303 9647
4314 9644 4325 9639
$$
MNC117-SDC101-051357-
/O.CAN.KFSD.FL.W.0166.000000T0000Z-180705T1327Z/
/FCRS2.2.ER.180703T2053Z.180704T1031Z.180705T0701Z.NO/
827 AM CDT Thu Jul 5 2018
The Flood Warning is cancelled for
The Flandreau Creek Near Flandreau.
* At 07AM Thursday the stage was 8.57 feet.
* Flood stage is 9.00 feet.
* At stages near 9.0 feet...Significant amounts of pasture land begin
to flood.
&&
LAT...LON 4426 9632 4426 9625 4417 9629 4404 9647
4404 9656 4407 9654 4407 9649 4418 9636
$$
&&
Location Flood Latest Observed Recent Observed
Stage Stage Time Crest Time
BIG SIOUX RIVER
BBSS2 1204.0 1203.52 Thu 8 AM 1204.6 Tue Jul 03
CBSS2 1235.0 1234.87 Thu 8 AM 1239.0 Wed Jun 27
SPLIT ROCK CREEK
COSS2 8.5 7.00 Thu 8 AM 12.4 Tue Jun 26
ROCK RIVER
RKVI4 16.0 12.26 Thu 8 AM 19.5 Tue Jun 26
FLANDREAU CREEK
FCRS2 9.0 8.57 Thu 8 AM 11.1 Wed Jul 04
MGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jul 3, 6:22 AM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jul 3, 6:22 AM CDT, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
622 AM CDT Tue Jul 3 2018
.SHORT TERM...(Today and Tonight)
Issued at 432 AM CDT Tue Jul 3 2018
Heat and humidity begin their return to the region today, with
temperatures expected to climb into the 90s across western portions
of the forecast area today, and dew points in the lower-mid 70s
building northward into most of the CWA. This will result in heat
index readings of 100 to 105 from the Missouri River, east into the
James River Valley this afternoon, and will issue a heat advisory
for these areas today.
Other concern through tonight is convective chances. Most CAMs are
currently too far north in depicting ongoing convection near the
Highway 14 corridor, so confidence in their evolution is not great.
That said, 00Z NAMNest (which was better than the 06Z run in regard
to current activity), and HRRR have hinted at a southward extension
of isolated-scattered cells from the current Lyon County MN storms,
southwestward toward Yankton/Vermillion during the next 2-3 hours.
Storms have been trying to develop around the Missouri River along
this line, but have difficulty sustaining as they track to the
northeast. Thus, aside from the ongoing storms in our north, will
carry only 20-30 pops into the morning for potential development
along this KTKC-KLYV-KYKN line.
As this activity weakens through midday, expect surface flow to
again become southeast-south, with low level boundary in central
South Dakota becoming a focus for late day/evening convection. Bulk
of the models keep this activity west and north of our forecast area
into the overnight hours, with best convergence of the low level jet
well north of Highway 14. However, a couple of solutions indicate a
potential for a cold pool developing from the northern storms, which
may drive an outflow southward into our northern counties, and bring
a small risk of storms into areas north of I-90. While this is the
less likely solution, cannot rule it out completely and will carry
some low pops in our north tonight.
.LONG TERM...(Wednesday through Monday)
Issued at 432 AM CDT Tue Jul 3 2018
Another hot and humid day for the 4th of July, and may need another
heat advisory for at least southern parts of the forecast area, but
opting to wait on this 1) to lessen confusion with the advisory in
our west today, and 2) some uncertainty in the extent of the warmer
temperatures as they could be impacted by afternoon convection in
some areas.
Regarding holiday storm chances, many models showing a weakness in
the 850mb thermal ridge ahead of the main front Wednesday afternoon.
This would result in a weaker capping inversion, and possibly allow
scattered convection to develop in areas north of Interstate 90 by
mid-late afternoon. Storm chances would then expand through the
evening as a mid-level shortwave slides across the region and drags
the surface front eastward. Instability averages greater than 2kJ/kg
in the late afternoon, then weakens but holds at 1-2kJ/kg into the
evening. Deep layer shear is rather weak, though, so storms may have
difficulty maintaining organization. Cannot argue with primarily
Marginal Risk from SPC, with the Slight Risk into southwest MN where
shear may be slightly stronger. Unfortunately, given potential for
some late afternoon development, storms may impact local fireworks
displays, so will try to refine timing further in later forecasts.
Beyond the holiday, cold front pushes well southward, toward I-80
and I-70 corridors, keeping a cooler air mass in place across the
northern Plains while the upper ridge builds into the region through
the start of the weekend. This should provide dry conditions with
seasonable, to perhaps even slightly below normal temperatures for
the latter part of the week. GFS tries to break down the ridge by
Saturday night/Sunday, allowing for a threat of storms early next
week, but GEM/ECMWF maintain the strength of ridge and keep this
area dry. Will carry a small pop Sunday/Sunday night to account for
GFS solution, but confidence not high in rain chances at this point.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 622 AM CDT Tue Jul 3 2018
Cluster of thunderstorms in southwest Minnesota to start the
period expected to weaken/move east of the area by 15Z-17Z, with
associated MVFR-locally IFR ceilings/visibility improving around
the same time. Otherwise today will be dominated by VFR conditions
with south winds gusting near 25kt at times. Wind gusts diminish
this evening, but persistent low level jet will create a period of
low-level wind shear developing after 04Z-06Z.
There is a chance of thunderstorms in central South Dakota in the
late afternoon which could encroach on KHON this evening (01Z-06Z
window). However, confidence in storms reaching KHON is low, so
have not included a mention of thunder at this time.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Heat Advisory from 2 PM this afternoon to 8 PM CDT this evening
for SDZ038-052-053-057>060-063>065-068-069.
MN...None.
IA...None.
NE...None.
&&
SHORT TERM...JH
LONG TERM...JH
AVIATION...JHHazardous weather outlook, Jul 3, 5:00 AM CDT, 6 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 500 AM CDT Tue Jul 3 2018 SDZ038-050-052-053-057>060-063>065-068-069-041000- Beadle-Gregory-Jerauld-Sanborn-Brule-Aurora-Davison-Hanson- Charles Mix-Douglas-Hutchinson-Bon Homme-Yankton- 500 AM CDT Tue Jul 3 2018 This Hazardous Weather Outlook is for portions of central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight Temperatures in the 90s and increasing humidity levels will result in heat index readings of 100 to 105 degrees in many areas this afternoon into the early evening. There is a chance of thunderstorms developing this evening into the overnight hours, mainly north of I-90. An isolated strong to severe storm with wind gusts in excess of 50 mph and hail to the size of quarters is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Heat indices around 100 degrees are possible in the lower James River Valley again on the 4th of July afternoon, with readings in the 90s farther northwest. The chance of storms will increase during the evening on Wednesday, with isolated strong to severe storms possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. MNZ071-097-098-NEZ013-SDZ039-040-054>056-061-062-066-067-070- 041000- Lincoln MN-Pipestone-Rock-Dixon-Kingsbury-Brookings-Miner-Lake- Moody-McCook-Minnehaha-Turner-Lincoln SD-Clay SD- 500 AM CDT Tue Jul 3 2018 This Hazardous Weather Outlook is for portions of southwest Minnesota, northeast Nebraska, east central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight Increasing heat and humidity will result in heat index readings of 95 to 100 this afternoon. There is a small chance of thunderstorms north of I-90 tonight. The risk of severe weather is low, but locally heavy rain would be possible if storms develop. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Heat indices around 100 degrees are possible near and south of Interstate 90 on the 4th of July afternoon, with readings in the 90s farther north. The chance of storms will increase during the late afternoon and evening on Wednesday, with isolated strong to severe storms, as well as locally heavy rain possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-NEZ014- SDZ071-041000- Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lyon MN-Murray-Cottonwood-Nobles-Jackson- Dakota-Union- 500 AM CDT Tue Jul 3 2018 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, and southeast South Dakota. .DAY ONE...Today and Tonight Minor to moderate flooding continues on several rivers and streams. For specific river details, visit https://water.weather.gov. There is a small chance of thunderstorms north of Minnesota Highway 30 tonight. The risk of severe weather is low, but locally heavy rain would be possible if storms develop. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Heat indices around 100 degrees are possible south of Interstate 90 on the 4th of July afternoon, with readings in the 90s farther north. The chance of storms will increase during the late afternoon and evening on Wednesday, with isolated strong to severe storms, as well as locally heavy rain possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jul 3, 9:52 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
952 AM CDT TUE JUL 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 2 NNE CURRENT LAKE 44.17N 95.92W
07/03/2018 MURRAY MN TRAINED SPOTTER
WATER OVER 221ST ST.
&&
PSLocal storm report, Jul 3, 10:04 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1004 AM CDT TUE JUL 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 AM HAIL 8 WNW BREWSTER 43.75N 95.60W
07/03/2018 E1.00 INCH NOBLES MN TRAINED SPOTTER
&&
AFLocal storm report, Jul 3, 10:12 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1012 AM CDT TUE JUL 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN HITCHCOCK 7.5 WSW 44.58N 98.54W
07/03/2018 M0.74 INCH BEADLE SD COCORAHS
COCORAHS STATION SD-BD-9, HITCHCOCK 7.5 WSW.
0800 AM HEAVY RAIN AURORA 7.5 N 44.39N 96.69W
07/03/2018 M0.77 INCH BROOKINGS SD COCORAHS
COCORAHS STATION SD-BK-27, AURORA 7.5 N.
0700 AM HEAVY RAIN 6 NNE HURON 44.46N 98.17W
07/03/2018 M1.26 INCH BEADLE SD COCORAHS
COCORAHS STATION SD-BD-7, 6 NNE HURON.
&&
AFLocal storm report, Jul 3, 10:15 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1015 AM CDT TUE JUL 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD TRACY 44.24N 95.62W
07/03/2018 LYON MN PUBLIC
WATER OVER ROADS AND IN YARDS. VIA SOCIAL
MEDIA.
&&
PSLocal storm report, Jul 3, 10:32 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1032 AM CDT TUE JUL 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM HEAVY RAIN GHENT 44.51N 95.89W
07/03/2018 E6.50 INCH LYON MN PUBLIC
REPORT VIA SOCIAL MEDIA.
&&
AFLocal storm report, Jul 3, 10:46 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1046 AM CDT TUE JUL 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 N MARSHALL 44.47N 95.79W
07/03/2018 M4.71 INCH LYON MN CO-OP OBSERVER
&&
AFThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:43 AM CDT | Heat Advisory | FSD | Aurora, Beadle, Bon Homme, Brule, Charles Mix, Davison and 6 more | 16 hr |
| Jul 3, 10:11 AM CDT | River Flood Warning | FSD | Minnehaha | 46 hr |
| Jul 3, 6:37 PM CDT | River Flood Warning | FSD | Moody | 38 hr |
Nearby
River Flood Warnings in South Dakota, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.